MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

STRYKER NEUROVASCULAR CORK TRANSFORM COMPLIANT 5MM X 15MM - US; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number M003SRC05150
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during coil embolization of celiac aneurysm the occlusion balloon catheter (subject device) was advanced to the target site after setup.When inflation and deflation were performed, it was noted that both motions were slow.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device is not available.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection dried procedural fluid was noted inside the balloon and balloon catheter hub.The balloon catheter shaft was noted to be kinked/bent 25cm from the hub.There were no other visual anomalies noted to the device.During functional inspection an unsuccessful attempt was made to flush the device; a balloon was partially inflated and could not be deflated.An attempt was made to pass a demonstration guide wire through the device, but resistance was met at the kinked section of the catheter shaft.The balloon catheter was cut in order to inflate the balloon, but with no success as the demo guidewire could not be advanced through due to the buildup of a dried procedural fluid.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, the device was prepared for use as per the dfu, the device was confirmed to be in good condition during preparation/prior to use on the patient, flush was given when the subject balloon was taken out from the dispenser hoop, the entire system was flushed with a saline-contrast mixture, the correct inflation medium was used to inflate the balloon as per the dfu, there was no resistance when the guidewire (gw) was inserted and after the gw was inserted, the entire system was flushed, and saline-contrast mixture confirmed it flowed.Continuous flush was set up and maintained throughout the clinical procedure.No friction or resistance was felt at the hub of the guiding catheter.A 1cc syringe was used to inflate the balloon in the body.It is unknown if the device was inflated over nominal pressure or if excessive pressure was used.The contrast agent was diluted at a percentage of 75%.The size of the concomitantly used gw was 0.014¿.There were no abnormalities such as air, leaks, or poor expansion when the balloon was expanded outside the body.It¿s unknown how tortuous was the patient¿s anatomy.The device was returned for analysis and the balloon catheter hub and shaft were found to be blocked/occluded due to dried procedural fluid.The balloon catheter shaft was also noted to be kinked/bent 25cm from the hub.An unsuccessful attempt was made to flush the device due to the dried procedural fluid.While the balloon was partially inflated it could not be deflated.An attempt was made to pass a demonstration guide wire through the device, but resistance was met at the kinked section of the catheter shaft.The balloon catheter was cut in an attempt to fully inflate the balloon, but without success as the demo guidewire could not be advanced through due to the build-up of a dried procedural fluid.While additional information states continuous flush was maintained it was most likely insufficient to prevent procedural fluids entering the device, which would have contributed to the difficulty experienced inflating and deflating the device during the procedure.These procedural fluids had solidified inside the device during transit back to the manufacturing site as noted during product analysis.The as reported and as analyzed ¿balloon difficult/unable to deflate during use¿ and ¿balloon difficult to inflate¿ in addition to the as analyzed 'balloon catheter shaft blocked/occluded' and 'balloon catheter kinked/bent' will be assigned procedural factors as these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSFORM COMPLIANT 5MM X 15MM - US
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16546197
Report Number3008881809-2023-00128
Device Sequence Number6472001
Product Code MJN
UDI-Device Identifier07613327004472
UDI-Public07613327004472
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model NumberM003SRC05150
Device Catalogue NumberM003SRC05150
Device Lot Number23528719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown